MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0105
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the polypectomy site using ruby coil lps and a lp system detachment handle (handle).During the procedure, a ruby coil lp would not detach after placement.After several attempts, the coil was removed.The procedure was completed using a new ruby coil lp and the same handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed that the pet lock was separated but the pull wire was not retracted on the proximal end of the pusher assembly, and the embolization coil was intact with the pusher assembly.During functional testing, the proximal end of the ruby coil lp¿s pusher assembly was inserted into a demonstration handle and the handle was actuated; subsequently, the pusher assembly began to bunch throughout the distal shaft, and the embolization coil did not detach.The root cause of this damage could not be determined.Further evaluation revealed pusher assembly bends on its proximal shaft, the introducer sheath was loaded backwards onto the ruby coil lp and the embolization coil had offset coil winds.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of detachment issue.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11958187
Report Number3005168196-2021-01274
Device Sequence Number13797173
Product Code HCG
UDI-Device Identifier00815948021730
UDI-Public00815948021730
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2025
Device Model NumberRBYLP0105
Device Catalogue NumberRBYLP0105
Device Lot NumberF103074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Date Report Sent to FDA01/01/2005